Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Enbrel side effects

TracyLynneTTracyLynne Posts: 598
edited 06/11/2012 - 8:54 AM in Pain Medications
I've read some of the older posts about Enbrel, but I'm looking for info from people who are currently taking it.

BTW, I am aware of the side effects that are posted on the RX sites - and they are not pretty - but I am willing to give it a try, nonetheless.

First of all, has anyone had some increased joint pain or swelling almost immediately after starting the Enbrel/Etanercept? The Enliven help line told me they haven't had that complaint from people, but my rheumatologist said he has seen it in two cases and the swelling settled down very quickly.

Secondly, how many injections did you have before you started to notice a change in your pain patterns?

Thanks for your input.



  • I failed Humira. I'm now on Enbrel. I take 50 MG one time a week. Humira was every other week.

    Don't let the side affects worry you! If the Dr. gave you Enbrel you must have a condition that truly out weighs any risk.
    Enbrel is new but it is now considered a top dog of the Bio's.
    and 90% of the doctors would have you try several others first if you didn't have a need for it now.

    I notice joint pain! but that is from my condition. From the Enbrel I get more stiffness. Example would be making a fist and my hand feels real tight.
    the med is helping greatly. Swelling has gone down in areas and many hot spots have cleared up in my hands. Still no results yet on my spine inflamation.

    I say if the pain doesn't go away by your 8th shot ask your doctor about it again.

    There are other choices. However, Dr.'s know these meds can take months to work. And regardless of your side affects they will keep you on them until they claim you have failed. 3 month is the bench mark!

    My only side effect is tiredness. I take my shot on a Wed. by the following Monday. I'm nodding out. BAD! I'm still working so it's only a matter of time they find out.
    I think what happens is the med is wearing out and I'm going through a mini WD. Same thing happened on Humira. However, on that stuff I got Sick every other weekend and the doctor still wouldn't switch me.

    Wife, Is seriously mad that I'm driving with this side afffect. But I'm finally getting results. People say they notice a change after first shot.
    Maybe true.. but truly these meds take several months to really kick in.

    Doctor thinks my increase in methotrexate is finally making itself noticable in my system. 3 month later. Which I also take weekly on the same day. I'm on so many meds now that it could be just the simple fact everything together is causing the issue.

    Stick with it! Make sure you get your blood work done on a monthly basis.
    If you fail one drug move on to the next. Keep your head up! And if you need someone to talk to you can PM me.
    The way you feel with these diseases are scary enough. Don't worry about the drug that is suppose to help.
Sign In or Register to comment.